I have been on Atenolol 25mg for about 7 years. I started tapering off (with my doctors okay) about a month ago. It was just making me feel tired all the time, plus it was causing me to have some eye problems. So far I feel a lot better, and I am thinking about just staying at this dose because I have more energy and feel better. and I was wondering if anyone else has tapered down to 12.5mg and has remained at that dose for several years with no problems. Also has anyone else had eye problems that got better after reducing the dose to 12.5mg.?
I was on 12.5 mg for a long time, but it stopped being effective at that dose after about a year. It kept my pulse low, but stopped having an effect on my blood pressure. I did not have any eye problems on that dose.
Thanks for replying. I hope I can stay at this dose, if my blood pressure does go up in the future I will try another med. Do you know of any blood pressure medicine that does not have many side effects?
I never took the 25 mg prescribed by my then doctor at the time but always try the lower dosage and found that 12.5 worked and felt right for me. Been on that for years but have recently read that atenolol can cause a cough so I am planning on trying to taper off completely as I have had a chronic cough for years and am sick of it. It could have stopped being as effective years ago also but I would have never known if it was that or my Avapro. At any rate it's time for a change. I just hope that such a small amount can be divied up into thirds. If I find that the atenolol is not the cause culprit (cough) then I will reconsider going back on it.
Yes, Avapro, which just went generic this month - May 2012. Been on 150 mgs for years with great success. In the beginning I tried approx three different meds and this one ended up as the winner by far. No side effects whatsoever that I can tell.